MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2313C124E
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Death (1802); Perforation of Vessels (2135)
Date of Event 06/06/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was planned to be implanted in a patient for the endovascular treatment of a 50mm abdominal aortic aneurysm.It was reported that during the index procedure the physician attempted to introduce the bifurcated stent graft etbf2313c124e thought the left external iliac but was unsuccessful.It was reported that the physician then pre-dilated the left external iliac with a non mdt 8x40 pta balloon and it was thought that an iliac tear occurred at this point.The physician was still unable to advance the bifurcated stent graft delivery system through the external iliac.The physician removed the delivery system and placed a 14f sheath to achieve haemostasis in the arteriotomy.The physician then attempted to balloon the left external iliac with a 10mm pta balloon.Upon removing the contrast from the pta balloon, the anaesthesiologist stated that the blood pressure was dropping.The physician then advanced the 14f sheath into the distal aorta and then placed an endurant ii iliac extension stent graft etew1010c82e into the sheath.After positioning the sheath distal to the iliac tear, the physician deployed the stent graft.The physician stated that the blood pressure stabilized.It was reported the left iliac tear was successfully treated with the iliac extension and the physician converted to an open surgical repair to repair the aneurysm.The patient subsequently expired during recovery due to complications related to the aaa repair and poor tissue anatomy of the patient.Per the physician, the cause of the event was due to calcium in the left iliac causing the left iliac to tear.No additional clinical sequelae were reported.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
MDR Report Key7645505
Report Number2953200-2018-00906
Device Sequence Number16557014
Product Code MIH
UDI-Device Identifier00613994991164
UDI-Public00613994991164
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2020
Device Model NumberETBF2313C124E
Device Catalogue NumberETBF2313C124E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2018
Initial Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age75 YR
Patient Weight58